Alert archive / Oklahoma / Freeze Watches in 2021
Freeze Watch 3, NWS Tulsa, OK
NWS Tulsa, OK issued this freeze watch at Apr 18, 2021, 3:02 AM CDT for 20 counties in Oklahoma; 4 counties in Arkansas. It took effect at Apr 21, 2021, 1:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 18, 2021, 3:02 AM CDT (08:02 UTC)
- In effect from
- Apr 21, 2021, 1:00 AM CDT
- Expired
- Apr 20, 2021, 3:05 AM CDT
- In force
- Issued by
- NWS Tulsa, OK
All 24 counties
Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 32 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 933 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
192 WWUS74 KTSA 180802 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 302 AM CDT Sun Apr 18 2021 ARZ001-002-010-011-019-020-OKZ054>075-182100- /O.NEW.KTSA.FZ.A.0003.210421T0600Z-210421T1400Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Osage- Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee- McIntosh-Sequoyah-Pittsburg-Haskell-Latimer- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, and Wilburton 302 AM CDT Sun Apr 18 2021 ...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... * WHAT...Sub-freezing temperatures as low as 26 possible. * WHERE...Portions of east central, northeast and southeast Oklahoma and northwest and west central Arkansas. * WHEN...From late Tuesday night through Wednesday morning. * IMPACTS...These conditions could kill plants and and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Precautions should be taken to protect small plants and tender vegetation. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
5 follow-up statements
731 WWUS74 KTSA 181816 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 116 PM CDT Sun Apr 18 2021 ARZ029-OKZ076-191100- /O.EXA.KTSA.FZ.A.0003.210421T0600Z-210421T1400Z/ Sebastian-Le Flore- Including the cities of Fort Smith and Poteau 116 PM CDT Sun Apr 18 2021 ...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... * WHAT...Sub-freezing temperatures as low as 29 degrees possible. Temperatures in the Fort Smith area could fall into the 30-32 degree range. * WHERE...In Oklahoma, Le Flore County. In Arkansas, Sebastian County. * WHEN...From late Tuesday night through Wednesday morning. * IMPACTS...These conditions could kill plants and and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Precautions should also be taken to protect small plants and tender vegetation. && $$ ARZ001-002-010-011-019-020-OKZ054>075-191100- /O.CON.KTSA.FZ.A.0003.210421T0600Z-210421T1400Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Osage- Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee- McIntosh-Sequoyah-Pittsburg-Haskell-Latimer- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, and Wilburton 116 PM CDT Sun Apr 18 2021 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... * WHAT...Sub-freezing temperatures as low as 26 degrees possible. Temperatures in the Tulsa metro area could fall into the 30-32 degree range. * WHERE...Portions of east central, northeast and southeast Oklahoma and northwest and west central Arkansas. * WHEN...From late Tuesday night through Wednesday morning. * IMPACTS...These conditions could kill plants and and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Precautions should also be taken to protect small plants and tender vegetation. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
540 WWUS74 KTSA 190800 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 300 AM CDT Mon Apr 19 2021 ARZ001-002-010-011-019-020-029-OKZ054>076-192100- /O.CON.KTSA.FZ.A.0003.210421T0600Z-210421T1400Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee- McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 300 AM CDT Mon Apr 19 2021 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... * WHAT...Sub-freezing temperatures as low as 26 degrees possible. Temperatures in the Tulsa metro and Fort Smith area could fall into the 30-32 degree range. * WHERE...Portions of east central, northeast and southeast Oklahoma and northwest and west central Arkansas. * WHEN...From late Tuesday night through Wednesday morning. * IMPACTS...These conditions could kill plants and and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Precautions should also be taken to protect small plants and tender vegetation. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
566 WWUS74 KTSA 191920 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 220 PM CDT Mon Apr 19 2021 ARZ001-002-010-011-OKZ058-063-201100- /O.UPG.KTSA.FZ.A.0003.210421T0600Z-210421T1400Z/ /O.NEW.KTSA.FZ.W.0003.210421T0600Z-210421T1400Z/ Benton-Carroll-Washington AR-Madison-Ottawa-Delaware- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Miami, Grove, and Jay 220 PM CDT Mon Apr 19 2021 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 26 degrees expected. * WHERE...In Oklahoma, Ottawa and Delaware Counties. In Arkansas, Benton, Carroll, Washington AR and Madison Counties. * WHEN...From 1 AM to 9 AM CDT Wednesday. * IMPACTS...These conditions will kill plants and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Precautions should be taken to protect small plants and tender vegetation. && $$ ARZ019-020-029-OKZ054>057-059>062-064>076-201100- /O.CON.KTSA.FZ.A.0003.210421T0600Z-210421T1400Z/ Crawford-Franklin-Sebastian-Osage-Washington OK-Nowata-Craig- Pawnee-Tulsa-Rogers-Mayes-Creek-Okfuskee-Okmulgee-Wagoner- Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell- Latimer-Le Flore- Including the cities of Van Buren, Ozark, Charleston, Fort Smith, Pawhuska, Bartlesville, Nowata, Vinita, Pawnee, Tulsa, Claremore, Pryor, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 220 PM CDT Mon Apr 19 2021 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... * WHAT...Sub-freezing temperatures as low as 26 degrees possible. Temperatures in the Tulsa metro and Fort Smith area could fall into the 30-32 degree range. * WHERE...Portions of east central, northeast and southeast Oklahoma and northwest and west central Arkansas. * WHEN...From late Tuesday night through Wednesday morning. * IMPACTS...These conditions could kill plants and and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Precautions should be taken to protect small plants and tender vegetation. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
123 WWUS74 KTSA 200236 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 936 PM CDT Mon Apr 19 2021 ARZ001-002-010-011-OKZ058-063-201045- /O.CON.KTSA.FZ.W.0003.210421T0600Z-210421T1400Z/ Benton-Carroll-Washington AR-Madison-Ottawa-Delaware- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Miami, Grove, and Jay 936 PM CDT Mon Apr 19 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 26 degrees expected. * WHERE...In Oklahoma, Ottawa and Delaware Counties. In Arkansas, Benton, Carroll, Washington AR and Madison Counties. * WHEN...From 1 AM to 9 AM CDT Wednesday. * IMPACTS...These conditions will kill plants and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor water pipes should be wrapped, drained, or allowed to run in a slow steady stream. Precautions should also be taken to protect small plants and tender vegetation. && $$ ARZ019-020-029-OKZ054>057-059>062-064>076-201045- /O.CON.KTSA.FZ.A.0003.210421T0600Z-210421T1400Z/ Crawford-Franklin-Sebastian-Osage-Washington OK-Nowata-Craig- Pawnee-Tulsa-Rogers-Mayes-Creek-Okfuskee-Okmulgee-Wagoner- Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell- Latimer-Le Flore- Including the cities of Van Buren, Ozark, Charleston, Fort Smith, Pawhuska, Bartlesville, Nowata, Vinita, Pawnee, Tulsa, Claremore, Pryor, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 936 PM CDT Mon Apr 19 2021 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... * WHAT...Sub-freezing temperatures as low as 26 degrees possible. Temperatures in the Tulsa metro and Fort Smith area could fall into the 30-32 degree range. * WHERE...Portions of east central, northeast and southeast Oklahoma and northwest and west central Arkansas. * WHEN...From late Tuesday night through Wednesday morning. * IMPACTS...These conditions could kill plants and and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor water pipes should be wrapped, drained, or allowed to run in a slow steady stream. Precautions should also be taken to protect small plants and tender vegetation. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
713 WWUS74 KTSA 200805 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 305 AM CDT Tue Apr 20 2021 ARZ019-020-029-OKZ054>057-059>062-064>076-201615- /O.UPG.KTSA.FZ.A.0003.210421T0600Z-210421T1400Z/ /O.EXA.KTSA.FZ.W.0003.210421T0600Z-210421T1400Z/ Crawford-Franklin-Sebastian-Osage-Washington OK-Nowata-Craig- Pawnee-Tulsa-Rogers-Mayes-Creek-Okfuskee-Okmulgee-Wagoner- Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell- Latimer-Le Flore- Including the cities of Van Buren, Ozark, Charleston, Fort Smith, Pawhuska, Bartlesville, Nowata, Vinita, Pawnee, Tulsa, Claremore, Pryor, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 305 AM CDT Tue Apr 20 2021 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 26 degrees possible. Temperatures in the Tulsa metro and Fort Smith area will likely fall into the 30-32 degree range. * WHERE...Portions of east central, northeast and southeast Oklahoma and northwest and west central Arkansas. * WHEN...From 1 AM to 9 AM CDT Wednesday. * IMPACTS...These conditions could kill plants and and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you have plants, small trees or other tender vegetation which could be harmed by a freeze, take the time now to protect them. Potted plants normally left outdoors should be covered or brought inside away from the cold. Also be sure to bring your small pets indoors. Outdoor pets should have a warm, dry shelter with sufficient food and fresh water. && $$ OKZ049-053-201615- /O.EXA.KTSA.FZ.W.0003.210421T0600Z-210421T1400Z/ Pushmataha-Choctaw- Including the cities of Antlers, Clayton, and Hugo 305 AM CDT Tue Apr 20 2021 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 29 degrees expected. * WHERE...Pushmataha and Choctaw Counties. * WHEN...From 1 AM to 9 AM CDT Wednesday. * IMPACTS...These conditions will kill plants and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you have plants, small trees or other tender vegetation which could be harmed by a freeze, take the time now to protect them. Potted plants normally left outdoors should be covered or brought inside away from the cold. Also be sure to bring your small pets indoors. Outdoor pets should have a warm, dry shelter with sufficient food and fresh water. && $$ ARZ001-002-010-011-OKZ058-063-201615- /O.CON.KTSA.FZ.W.0003.210421T0600Z-210421T1400Z/ Benton-Carroll-Washington AR-Madison-Ottawa-Delaware- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Miami, Grove, and Jay 305 AM CDT Tue Apr 20 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 26 degrees expected. Some valley locations in northwest Arkansas could see a killing freeze, with temperatures as low as 24 degrees. * WHERE...In Oklahoma, Ottawa and Delaware Counties. In Arkansas, Benton, Carroll, Washington AR and Madison Counties. * WHEN...From 1 AM to 9 AM CDT Wednesday. * IMPACTS...These conditions will kill plants and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you have plants, small trees or other tender vegetation which could be harmed by a freeze, take the time now to protect them. Potted plants normally left outdoors should be covered or brought inside away from the cold. Also be sure to bring your small pets indoors. Outdoor pets should have a warm, dry shelter with sufficient food and fresh water. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this freeze watch went out at Apr 18, 2:53 AM CDT, 9 minutes earlier.
Area forecast discussion, Apr 18, 2:53 AM CDT, 9 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
253 AM CDT Sun Apr 18 2021
.DISCUSSION...
A fast moving shortwave may produce a few showers across portions
of northwest AR today, otherwise expect variable clouds and milder
temperatures. Broad surface ridging/light winds will allow
temperatures to dip into the 30s Sunday night, with some patchy
frost possible over northwest AR. Southwesterly low-level flow
will return for Monday, with afternoon temperatures warming well
into the 70s for much of the area.
A Canadian upper wave will drop into northern states early in the
week, driving an unseasonably strong cold front across the area on
Tuesday. Areas of post-frontal rain are expected to develop late
Monday night, and there still remains a chance of a brief
rain/snow mix early Tuesday, especially near the KS border. Little
if any accumulation is expected, but we're continuing to monitor
the trends. Regardless, Tuesday will be a breezy, chilly and damp
day. Temperatures are expected to fall to near or below freezing
Wednesday morning over much of the area as the surface high
settles in. Will go ahead with a Freeze Watch for much of the area
Tuesday night/early Wednesday.
Another light freeze is possible Thursday morning across northwest
AR as the surface high slides gradually east. Southerly flow will
return later in the week, along with milder temperatures and
increasing rain/thunder chances.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 65 42 74 40 / 0 0 0 10
FSM 65 40 72 46 / 10 0 0 0
MLC 65 39 73 46 / 0 0 0 0
BVO 63 38 73 37 / 0 0 0 20
FYV 62 35 70 41 / 20 0 0 0
BYV 60 38 69 44 / 20 0 0 0
MKO 64 40 72 42 / 0 0 0 0
MIO 62 40 70 38 / 10 0 0 20
F10 65 40 74 42 / 0 0 0 0
HHW 66 40 72 46 / 0 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Freeze Watch from late Tuesday night through Wednesday morning
for OKZ054>075.
AR...Freeze Watch from late Tuesday night through Wednesday morning
for ARZ001-002-010-011-019-020.
&&
LONG TERM....18Hazardous weather outlook, Apr 17, 4:51 PM CDT, 10 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 451 PM CDT Sat Apr 17 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-181000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 451 PM CDT Sat Apr 17 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. No hazardous weather is expected at this time. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY through WEDNESDAY...No Hazards. THURSDAY...Thunderstorm Potential. FRIDAY...Thunderstorm Potential...Heavy Rain Potential. EXTENDED DISCUSSION... A light rain and snow mix will be possible Tuesday morning across parts of northeast Oklahoma as a strong cold front moves through the area, but little or no snow accumulation is expected. The next upper system will impact the region late next week, with at least a low chance of thunderstorms. weather.gov/tulsa contains additional information.
Nearby
Freeze Watches in Oklahoma, 2021Freeze Watches in Arkansas, 2021Every freeze watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.